MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C9320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Nausea (1970); Vomiting (2144); Abdominal Distention (2601)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an automated peritoneal dialysis patient experienced a distended abdomen, feeling too full, nausea, vomiting and trouble breathing during an unreported process step of pd therapy.The patient was connected to the amia device at the time of the event.Renal therapy services (rts) advised the patient to inform the registered nurse of missed therapy since the patient did not want to perform therapy "tonight".Rts initiated a swap of the device and discussed the use of continuous ambulatory peritoneal dialysis.There was no report of a medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.Internal and external inspection was performed and no issues were noted.A short simulated therapy was successfully performed.The event history log review showed no keystrokes, programming, or use related events that indicated and/or contributed to the reported issue.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.The reported condition was not verified.The cause of the condition could not be determined.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The sample analysis was performed and the device was found to meet specifications for the reported problem.There was no device malfunction found that could have caused or contributed to the reported problem.Based on additional information received, the amia device was determined not to be a factor in the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AMIA AUTOMATED PD SYSTEM
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BENCHMARK ELECTRONICS INC.
4065 theurer blvd
winona MN 55987
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18827596
Report Number1416980-2024-00906
Device Sequence Number12732446
Product Code FKX
UDI-Device Identifier00085412490120
UDI-Public(01)00085412490120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number5C9320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer04/05/2024
04/17/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date04/12/2024
04/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown